Vol. 6, No. 5, 2013

Download this article
Download this article For screen
For printing
Recent Issues

Volume 10
Issue 7, 1539–1791
Issue 6, 1285–1538
Issue 5, 1017–1284
Issue 4, 757–1015
Issue 3, 513–756
Issue 2, 253–512
Issue 1, 1–252

Volume 9, 8 issues

Volume 8, 8 issues

Volume 7, 8 issues

Volume 6, 8 issues

Volume 5, 5 issues

Volume 4, 5 issues

Volume 3, 4 issues

Volume 2, 3 issues

Volume 1, 3 issues

The Journal
Cover
About the Cover
Editorial Board
Editors’ Interests
About the Journal
Scientific Advantages
Submission Guidelines
Submission Form
Subscriptions
Editorial Login
Contacts
Author Index
To Appear
 
ISSN: 1948-206X (e-only)
ISSN: 2157-5045 (print)
Stabilization for the semilinear wave equation with geometric control condition

Romain Joly and Camille Laurent

Vol. 6 (2013), No. 5, 1089–1119
Abstract

In this article, we prove the exponential stabilization of the semilinear wave equation with a damping effective in a zone satisfying the geometric control condition only. The nonlinearity is assumed to be subcritical, defocusing and analytic. The main novelty compared to previous results is the proof of a unique continuation result in large time for some undamped equation. The idea is to use an asymptotic smoothing effect proved by Hale and Raugel in the context of dynamical systems. Then, once the analyticity in time is proved, we apply a unique continuation result with partial analyticity due to Robbiano, Zuily, Tataru and Hörmander. Some other consequences are also given for the controllability and the existence of a compact attractor.

Dans cet article, on prouve la décroissance exponentielle de l’équation des ondes semilinéaires avec un amortissement actif dans une zone satisfaisant seulement la condition de contrôle géométrique. La nonlinéarité est supposée sous-critique, défocalisante et analytique. La principale nouveauté par rapport aux résultats précédents est la preuve d’un résultat de prolongement unique en grand temps pour une solution non amortie. L’idée est d’utiliser un effet régularisant asymptotique prouvé par Hale et Raugel dans le contexte des systèmes dynamiques. Ensuite, une fois l’analyticité en temps prouvée, on applique un théorème de prolongement unique avec analyticité partielle dû à Robbiano, Zuily, Tataru et Hörmander. Des applications à la contrôlabilité et à l’existence d’attracteur global compact pour l’équation des ondes sont aussi données.

Keywords
damped wave equation, stabilization, analyticity, unique continuation property, compact attractor
Mathematical Subject Classification 2010
Primary: 35B40, 35B60, 35B65, 93D20, 35L71
Secondary: 35B41
Milestones
Received: 9 May 2012
Revised: 17 August 2012
Accepted: 27 September 2012
Published: 3 November 2013
Authors
Romain Joly
Institut Fourier – UMR 5582
CNRS/Université de Grenoble
100, rue des Maths, BP 74
38402 St.-Martin-d’Hères
France
Camille Laurent
Laboratoire Jacques-Louis Lions – UMR 7598
CNRS/Université Pierre et Marie Curie (Univ. Paris 6)
Boîte courrier 187
75005 Paris
France